MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD12
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pusher assembly was kinked and fractured.If the pod coil is advanced against resistance, damage such as kinks on the pusher assembly may occur.Subsequent retraction against resistance likely worsened the kink into a fracture.The fracture on the pusher assembly likely caused the pull wire to retract and the embolization coil to detach from the pusher assembly.The resistance was likely due to the kinks on the distal shaft of the returned lantern which was used in the procedure.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a pod coil and a lantern delivery microcatheter (lantern).It should be noted that the patient¿s anatomy was mildly tortuous.While advancing the pod coil through the lantern, the physician experienced resistance and the pod coil became stuck within the mid-shaft of the lantern.The physician attempted to push and pull the pod coil, but the pod coil would not move.Therefore, the lantern containing the pod coil was removed.It was reported that upon flushing the pod coil out of the lantern on the back table, the physician found that the pod coil had unintentionally detached.The procedure was completed using a new pod coil and a new lantern.There was no report of an adverse effect to the patient.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20184414
Report Number3005168196-2024-00317
Device Sequence Number15634077
Product Code HCG
UDI-Device Identifier00814548019666
UDI-Public00814548019666
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD12
Device Lot NumberF00008448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005